Wyoming, 2025

High Wind in Wyoming, November 26, 2025

November 26, 2025 · NWS CYS · 1 event in 1 county or zone

A short period of high winds occurred at the Arlington wind prone zone.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

A short period of high winds occurred at the Arlington wind prone zone.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Nov 26, 4:28 AM MST, 2 hours 4 minutes earlier. Its key messages:

  • Marginal high winds are possible for the wind-prone areas in southeast Wyoming on Wednesday.
  • Colder temperatures are expected much of the week, behind a cold front that swept through the region.
  • The probability of an arctic cold front is increasing for next weekend which will usher in very cold temperatures and accumulating snowfall, though models continue to see notable variability.
Area forecast discussion, Nov 26, 4:28 AM MST, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
428 AM MST Wed Nov 26 2025

.KEY MESSAGES...

- Marginal high winds are possible for the wind-prone areas in
  southeast Wyoming on Wednesday.

- Colder temperatures are expected much of the week, behind a
  cold front that swept through the region.

- The probability of an arctic cold front is increasing for next
  weekend which will usher in very cold temperatures and
  accumulating snowfall, though models continue to see notable
  variability.

&&

.SHORT TERM /THROUGH THURSDAY/...
Issued at 256 AM MST Wed Nov 26 2025

A chilly overnight continues early this morning with temperatures
east of the Laramie Range sitting in the teens and single digits.
Temperatures are bit warmer out west as breezy downslope winds
contribute to temperatures in the 20s. Low temperatures will likely
not get much colder as satellite imagery shows cloud cover moving
into the CWA ahead of an approaching upper-level disturbance. This
same disturbance will also lead to marginal high winds around the
Arlington area throughout the day today. While MSLP gradients will
not respond to the disturbance, CAG to CPR 700 mb gradients will
become elevated. This will cause 700 mb winds to max out around 55
kts. Subsidence with this event looks decent, however the strongest
subsidence does not line up with the time of strongest winds aloft.
In-house guidance has also decreased high wind probabilities for
Arlington and the South Laramie Range with the newest model runs. As
a result, decided to hold off on any high wind headlines at this
time. Will continue to monitor through the morning in case gusts
start getting close to criteria, however current observations have
been under 55 MPH. Besides elevated winds in the wind prones, the
upper-level disturbance will increase mid-level moisture. Hi-Res
guidance does show some scattered light snow showers developing
during the day. If these showers do develop, they will likely cause
little to no impacts as accumulation is not expected at lower
elevations.

A rather uneventful Thanksgiving is expected weather wise. The CWA
will still be under the influence of northwest flow aloft, leading
to seasonable temperatures for most cities. Hi-Res guidance does
show the potential for some scattered light snow showers developing
during the day due to some lingering mid-level moisture, however,
global models show no precipitation due to lack of forcing. Overall,
the weather will cooperate for those traveling in the CWA on
Thanksgiving.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Issued at 333 PM MST Tue Nov 25 2025

Main story in the long term remains the weekend system leading
to colder temperatures and a chance of widespread snowfall for
the CWA. Thursday should be mostly dry and Friday will actually
be a few degrees warmer thanks to a transitory weak ridge moving
across the region, with notably above normal temperatures for
our area. But a deepening trough across the western US will
bring an arctic airmass that will drop our highs and lows
through the weekend alongside bringing a chance of precipitation
for all zones. Latest runs of the NBM have dialed back our
precipitation chances, and looking at ensembles it does look
like the expected moisture has dropped thankfully in part to the
overall trough not being quite as strong or as deep as in
yesterday's runs. But there should still be enough moisture and
temperatures cold enough that any precipitation that can occur
will fall in the form of snowfall for all zones, and could
accumulate, particularly on elevated surfaces and grassy areas
for regions that have been warm or haven't seen heavy snowfall
yet. The mountains should still see several inches as well,
possibly prompting winter headlines though the duration will be
over several days. Meanwhile the slightly weaker trough means
the NBM has dialed back a small portion of the colder
temperatures, but overall the spread in percentiles is still
nearly similar to yesterday with Sunday being the coldest day as
highs won't make it past freezing, and lows overnight into
Monday morning in the very low teens to single digits. We should
see temperatures warm a few degrees into Monday as the trough
starts to exit, but just beyond the long term another burst of
cold may be possible and our warmup should be brief.

&&

.AVIATION /12Z TAFS THROUGH 12Z THURSDAY/...
Issued at 428 AM MST Wed Nov 26 2025

Minimal aviation concerns are expected during the day at all
terminals. Light winds are expected at most Nebraska panhandle
terminals, however gusty winds with gusts over 30 kts will be
possible at southeast Wyoming terminals during the day. Clouds will
also move into the area today with the chance for a stray shower,
however conditions will likely remain VFR.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.

&&

SHORT TERM...SF
LONG TERM...CG
AVIATION...SF
Hazardous weather outlook, Nov 26, 3:03 AM MST, 3 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
303 AM MST Wed Nov 26 2025

NEZ002-003-019>021-054-055-095-096-WYZ101>119-271015-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
303 AM MST Wed Nov 26 2025

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

- Marginal high winds are possible for the wind-prone areas in
  southeast Wyoming on Wednesday.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

- Colder temperatures are expected much of the week, behind a
  cold front that swept through the region.

- The probability of an arctic cold front is increasing for next
  weekend which will usher in very cold temperatures and
  accumulating snowfall, though models continue to see notable
  variability.

.Spotter information statement...

Spotter activation will not be needed.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, North Snowy Range Foothills

When
November 26, 6:32 AM MST to 12:26 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
57 kt (66 mph) measured gust
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The Cooper Cove WYDOT sensor (WY24) 7 miles east-southeast of Arlington reported a wind gust of 66 mph at 6:32am on November 25th.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2025Every state in 2025This day in weather historyWarnings in Wyoming, November 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1297927.